Advertisement

Positivity and Stability of Continuous-Time Stochastic Linear Systems

  • Jinling LiangEmail author
  • Ying Jin
Chapter
Part of the Lecture Notes in Control and Information Sciences book series (LNCIS, volume 480)

Abstract

This paper is concerned with the positivity and stability of linear systems in continuous-time form with stochastic disturbances. Firstly, the definition of stochastic positivity in the sense of probability is introduced, which characterizes the minimum level for a stochastic linear system to be positive. Secondly, through rigorous analysis, sufficient criterion is derived under which the stochastic differential equation is stochastically positive in the sense of probability. Next, by resorting to the properties of Metzler matrices, mathematical expectation of the solution for the stochastic linear system is investigated to be always positive under some mild restrictions. Then, the exponentially p-moment stability is addressed for the stochastic linear positive system. Finally, two numerical examples are provided to demonstrate the applicability and effectiveness of the derived theoretical results.

Keywords

Stochastic linear systems Metzler matrix Positivity Stability 

Notes

Acknowledgements

This work was supported in part by the National Natural Science Foundation of China under Grant 61673110 and Grant 61833005, and in part by the Jiangsu Provincial Key Laboratory of Networked Collective Intelligence under Grant BM2017002.

References

  1. 1.
    Blythe, S., Mao, X., Liao, X.: Stability of stochastic delay neural networks. J. Frankl. Inst. 338(4), 481–495 (2001)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bolzern P., Colaneri P., Nicolao G.De.: Stabilization via switching of positive Markov jump linear systems. In: 53rd IEEE Conference on Decision and Control, pp. 2359–2364, (2014)Google Scholar
  3. 3.
    Bolzern, P., Colaneri, P., De Nicolao, G.: Stochastic stability of positive Markov jump linear systems. Automatica 50(4), 1181–1187 (2014)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Guo, Y.: Stabilization of positive Markov jump systems. J. Frankl. Inst. 353(14), 3428–3440 (2016)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Haddad, W.M., Chellaboina, V., Hui, Q.: Nonnegative and Compartmental Dynamical Systems, pp. 1–3. Princeton University Press, Princeton (2010)zbMATHGoogle Scholar
  6. 6.
    Feyzmahdavian, H.R., Charalambous, T., Johansson, M.: Exponential stability of homogeneous positive systems of degree one with time-varying delays. IEEE Trans. Autom. Control. 59(6), 1594–1599 (2014)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Huang, C., Shi, S.: Robust-adaptive output-tracking control of robot manipulators under input constraints. Control. Decis. 19(5), 565–569 (2004)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Jacquez, J.A.: Compartmental Analysis in Biology and Medicine, pp. 1–3. The University of Michigan Press, USA (1985)Google Scholar
  9. 9.
    Johnson, C.R.: Matrix Theory and Applications. American Mathematical Society, Providence (1990)CrossRefGoogle Scholar
  10. 10.
    Jong, H.D.: Modeling and simulation of genetic regulatory systems: a literature review. J. Comput. Biol. 9(1), 67–103 (2002)CrossRefGoogle Scholar
  11. 11.
    Kaczorek, T.: Positive 1D and 2D Systems, pp. 51–77. Springer Science & Business Media, London (2002)zbMATHGoogle Scholar
  12. 12.
    Kang, Z., Wang, Q., Huang, L., Liu, Z.: Parameter optimization of active-disturbance-rejection controller based on improved genetic algorithm. Inf. Control. 37(5), 588–592(598) (2008)Google Scholar
  13. 13.
    Lian, J., Liu, J., Zhuang, Y.: Mean stability of positive Markov jump linear systems with homogeneous and switching transition probabilities. IEEE Trans. Circuits Syst II: Express Briefs 62(8), 801–805 (2015)CrossRefGoogle Scholar
  14. 14.
    Mao, X.: Stochastic Differential Equations and Applications, pp. 48–127. Horwood Publishing, Chichester (1997)Google Scholar
  15. 15.
    Mao, X.: Stability of stochastic differential equations with Markovian switching. Stoch. Process. Appl. 79(1), 45–67 (1999)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Mao, X.: Exponential stability of stochastic delay interval systems with Markovian switching. IEEE Trans. Autom. Control. 47(10), 1604–1612 (2002)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Mao, X.: A note on the LaSalle-type theorems for stochastic differential delay equations. J. Math. Anal. Appl. 268(1), 125–142 (2002)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Mao, X., Yin, G.G., Yuan, C.: Stabilization and destabilization of hybrid systems of stochastic differential equations. Automatica 43(2), 264–273 (2007)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Ngoc, P.H.A.: Stability of positive differential systems with delay. IEEE Trans. Autom. Control. 58(1), 203–209 (2013)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Rami, M.A., Shamma, J.: Hybrid positive systems subject to Markovian switching. IFAC Proc. Vol. 42(17), 138–143 (2009)CrossRefGoogle Scholar
  21. 21.
    Rami, M.A., Tadeo, F.: Controller synthesis for positive linear systems with bounded controls. IEEE Trans. Circuits Syst II: Express Briefs 54(2), 151–155 (2007)CrossRefGoogle Scholar
  22. 22.
    Shorten, R., Wirth, F., Leith, D.: A positive systems model of TCP-like congestion control: asymptotic results. IEEE/ACM Trans. Netw. 14(3), 616–629 (2006)CrossRefGoogle Scholar
  23. 23.
    Wang, J., Liang, J., Dobaie, A.M.: Dynamic output-feedback control for positive Roesser system under the switched and T-S fuzzy rules. Inf. Sci. 422, 1–20 (2018)CrossRefGoogle Scholar
  24. 24.
    Zhang, J., Han, Z., Wu, H.: Robust finite-time stability and stabilisation of switched positive systems. IET Control. Theory Appl. 8(1), 67–75 (2014)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of MathematicsSoutheast UniversityNanjingPeople’s Republic of China

Personalised recommendations